Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 27, 2008, 4:20 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 4:20 PM MDT (22:20 UTC)
- Expired
- Jun 27, 2008, 5:00 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 208 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 272220 SVREPZ NMC017-023-029-272300- /O.NEW.KEPZ.SV.W.0021.080627T2220Z-080627T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 420 PM MDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... THIS INCLUDES THE CITY OF SILVER CITY... NORTH CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... EXTREME NORTH CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 500 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED IN THE VICINITY OF GILA...BUCKHORN AND MULE CREEK AND WERE MOVING SOUTH AT 20 MPH TOWARD THE SILVER CITY VICINITY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURLEY...CENTRAL AND BAYARD THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3309 10907 3299 10815 3259 10785 3258 10874 TIME...MOT...LOC 2217Z 338DEG 13KT 3296 10856 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:37 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 27, 1:37 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 137 PM MDT FRI JUN 27 2008 .SYNOPSIS... MOISTURE REMAINS TRAPPED UNDER HIGH PRESSURE ALOFT OVER THE REGION. DAYTIME HEATING WILL CREATE UNSTABLE CONDITIONS AND ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ONCE AGAIN THIS AFTERNOON AND THIS EVENING. THE HIGH PRESSURE ALOFT WILL SHIFTS TO NORTHERN NEW MEXICO AND ARIZONA SATURDAY. THIS WILL INCREASE EAST FLOW AT THE SURFACE WILL BRING IN ADDITIONAL MOISTURE. LOOK FOR SHOWER AND THUNDERSTORM TO BECOME INCREASE SATURDAY NIGHT AND AGAIN ON SUNDAY AND MONDAY. TEMPERATURES WILL ACTUALLY COOL TO NORMAL SUNDAY AND MONDAY BUT THE INCREASED HUMIDITY MAY MAKE SEEM JUST AS HOT. && .DISCUSSION... SYNOPTICALLY NOTHING HAS CHANGED. HIGH PRESSURE ALOFT REMAINS JUST TO OUR SOUTH. UNDER THIS HIGH PLENTY OF MID LEVEL MOISTURE REMAINS TRAPPED OVER THE AREA. STORM DEVELOPMENT LATER THIS AFTERNOON AND THIS EVENING WILL BE DEPENDENT ON SURFACE HEATING AND POSSIBLE OUTFLOW BOUNDARYS FROM OUTSIDE OF THE CWFA TO DESTABILIZE THE ENVIRONMENT AND TRIGGER CONVECTION. EXPECT AT LEAST ISOLATED STORMS THIS EVENING...AND SCATTERED OVER SOME AREAS. AS WITH DAYS PAST THE LOW LEVELS ARE QUITE DRY. THIS WILL FOSTER MICROBURST POTENTIAL FOR ANOTHER NIGHT OF STRONG GUSTY OUTFLOW BOUNDARIES. ACCOMPANYING THIS WILL BE AREAS OF BLOWING DUST AND REDUCED VSBYS. TOMORROW MIGHT SEE A SLIGHT DOWNWARD TREND IN STORM POTENTIAL AND COVERAGE AS THE UPPER HIGH SHIFTS NORTH OVER THE AREA. MODELS INDICATE SOME DRYING AS LOW AND MID FLOW BECOMES NW. DONT BELIEVE WE WILL DRY OUT ENOUGH TO SQUELCH STORMS SO POPS WILL REMAIN. LATE SAT INTO SUNDAY MORNING A BACK DOOR LOW LEVEL PUSH WILL MOVE IN FROM THE E/NE. ALOFT THE UPPER HIGH WILL SHIFT FURTHER N AND W. THIS WILL PUT US UNDER A DEEP E/SE FLOW AND HELP TO IMPORT HEALTHIER LEVELS OF MOISTURE INTO THE CWFA. INCREASED STORM CHANCES ARE EXPECTED SAT NIGHT THROUGH MONDAY WITH THIS PATTERN. INCREASED CLOUDS SHOULD LEAD TO COOLER TEMPERATURES. TUESDAY LOOKS TO BEGIN A TRANSITION WHERE THE UPPER HIGH CENTERS BACK OVER THE AREA. SOME DRYING AND SOME WARMING ARE EXPECTED. STILL LOOK TO KEEP ENOUGH MOISTURE TO WARRANT THE MENTIONS OF SLIGHT CHANCE OF AFTN/EVE STORMS THROUGH THE END OF THE FORECAST CYCLE. && .AVIATION...VALID 28/00Z-29/00Z... MOSTLY VFR THROUGH THE PERIOD WITH CLDS ABOVE 7K FT AGL. ISOLATED SHOWERS AND THUNDERSTORMS ARE LIKELY MAINLY LATE AFTN AND EVENING HOURS WITH MVFR TO IFR CONDITIONS AND GUSTY WINDS NEAR ANY THUNDERSTORMS OR BUILDUPS...BKN070 AGL 4SM BLDU -TSRA. && .FIRE WEATHER... THERE STILL IS A RISK FOR ISOLATED AREAS OF DRY LIGHTNING MAINLY EXTREME SOUTHWEST NEW MEXICO LATE FRI AFTN/EVENING. FIRE DANGER REMAINS HIGH A FEW AREAS OF VERY HIGHT. OVERALL RELATIVE HUMIDITIES ARE GRADUALLY INCREASING ACROSS THE FIRE WEATHER ZONES. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMS. THE UPPER HIGH PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO IS FORECAST TO REPOSITION STARTING SATURDAY ALONG WITH A SURFACE BACKDOOR FRONTAL PASSAGE FROM THE EAST LATE SATURDAY INTO SUNDAY...RESULTING IN AN INCREASE IN MOISTURE AVAILABILITY AND INCREASING CHANCES FOR THUNDERSTORMS AND WETTING RAIN ACROSS THE ENTIRE AREA. THIS SHOULD HELP TO IMPROVE THE DROUGHT CONDITIONS AND FURTHER LESSEN THE FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 98 73 95 71 / 20 10 20 30 30 SIERRA BLANCA TX 68 97 66 91 64 / 20 30 20 40 40 LAS CRUCES 72 98 71 95 68 / 20 10 20 30 30 ALAMOGORDO 67 96 66 91 65 / 20 20 30 30 30 CLOUDCROFT 51 74 48 69 46 / 30 30 30 40 40 TRUTH OR CONSEQUENCES 69 95 68 93 64 / 20 10 20 30 30 SILVER CITY 56 91 58 86 58 / 20 20 20 30 30 DEMING 70 97 68 95 65 / 20 10 10 30 30 LORDSBURG 70 98 69 96 65 / 20 10 20 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / 20
In the hours before
Special weather statement, Jun 27, 3:45 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 PM MDT FRI JUN 27 2008 NMZ022-023-031-032-280100- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...DEMING... 345 PM MDT FRI JUN 27 2008 ...AREAS OF THUNDERSTORMS MOVING INTO THE REGION WILL CREATE STRONG OUTFLOW WINDS LATE THIS AFTERNOON AND THIS EVENING... AT 345 PM MDT THUNDERSTORMS HAD DEVELOPED IN THE GILA REGION AND OVER THE BLACK RANGE OF SOUTHWEST NEW MEXICO. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. DRY AIR NEAR THE SURFACE WILL ONCE AGAIN ALLOW STRONG OUTFLOW WINDS TO FORM WITH SOME OF THESE STORMS OVER THE NEXT FEW HOURS. WIND GUSTS MAY APPROACH 55 MPH IN A FEW SPOTS NEAR STORMS AND MAY RESULT IN BLOWING DUST SHARPLY REDUCING VISIBILITIES OVER LOWLAND ROADS. MOTORISTS ARE ADVISED TO STAY ALERT NEAR STORM AREAS AS VISIBILITIES MAY DROP RAPIDLY TO BELOW 1 MILE IN BLOWING DUST. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:45 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 30 min |
| Jun 27, 5:48 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.